MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ORTHOMATCH MOD FEM TRIAL IMPACTOR; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, POLYMER/METAL

SMITH & NEPHEW, INC. ORTHOMATCH MOD FEM TRIAL IMPACTOR; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, POLYMER/METAL
Model Number 71442161
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/01/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery the impactor broke.No delay or harm to the patient reported.It is unknown what procedure was being perform or how was finished.
 
Additional Manufacturer Narrative
The device, intended for use in treatment was returned for evaluation: a visual inspection confirmed the orthomatch mod fem trial impactor is chipped.The device shows significant signs of wear/usage.A review of complaint history on the listed part revealed no prior complaints for the listed batch with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
ORTHOMATCH MOD FEM TRIAL IMPACTOR
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10611070
Report Number1020279-2020-04999
Device Sequence Number16464142
Product Code JWH
UDI-Device Identifier00885556583791
UDI-Public00885556583791
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
K142807
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71442161
Device Catalogue Number71442161
Device Lot Number18BBG0008
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/30/2020
Initial Date Received by Manufacturer 09/01/2020
Supplement Date Received by Manufacturer06/24/2021
Initial Report FDA Received Date09/30/2020
Supplement Report FDA Received Date06/28/2021
Patient Sequence Number1